MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C
Model Number FGS-0400
Medical Device Problem Codes Signal Artifact/Noise (1036); Entrapment of Device (1212)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Unintended Radiation Exposure (4565)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, they had study that showed gaps.Both the recorder and sensor belt work correctly during the previous procedure.Subsequently, the patient had bowel obstruction and ct/xr scans showed disintegrated capsule.They tried to do a washout with picolax, with no success.They was started on stelara, to minimize the inflammation in the area and will try with the dbe to remove the capsule.There was no user harm.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.A comprehensive exam ination could not be performed, because the returned sample was not received in a state that allowed full functional or visual assessment.It was reported that the capsule remained in the patient longer than expected, and the study video had gaps and artifacts (in terference).The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: causes of retention cited in the literature include: nsaid strictures, crohn's disease, small bowel tumors, intestinal adhesions, ulcerations, and radiation enteritis.To verify passage of the capsule from the gi tract, an abdominal x-ray may be obtained at the discretion of the physician.The capsule can be removed using medical, endoscopic or surgical intervention.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, they had study that showed gaps.Both the recorder and sensor belt worked correctly during the previous procedure.Subsequently, the patient had bowel obstruction and ct/xr scans showed disintegrated capsule.They tried to do a washout with picolax, with no success.They started on stelara to minimize the inflammation in the area and will try with the dbe to remove the capsule.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
IS  20692
MDR Report Key12123575
Report Number9710107-2021-00317
Device Sequence Number4777163
Product Code NEZ
UDI-Device Identifier07290101362227
UDI-Public07290101362227
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K123864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model NumberFGS-0400
Device Catalogue NumberFGS-0400
Device Lot Number48990U
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;